# SDR 9721850982

- Difficulty date: November 18, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N982US
- Make and model: Doug DC-9-32
- Aircraft serial: 45790
- System (JASC): 4940 · APU Start/Ignition System
- Part: Exciter Box
- Part number: GTCP8598DCA
- Condition: Failed
- Location: Apu
- Part time: 40,364 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

WHILE CLIMBING THROUGH FL280, THE RIGHT CSD OIL TEMPERATURE BOTH OUT AND RISE, WENT OFF SCALE HIGH.  THE CSD WAS DISCONNECTED SUCCESSFULLY.  SEVERAL UNSUCCESSFUL ATTEMPTS WERE MADE TO START THE APU.  THE COM PROCEDURES WERE FOLLOWED AND THE AIRCRAFT RETURNED TO MSP WITHOUT DIFFICULTY.  MAINTENANCE REPLACED THE CSD.  THE BURNER CAN AND IGNITION EXCITER BOX WERE CHANGED AND THE APU STARTED NORMALLY.
